Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2015, 3:07 PM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 3:07 PM PDT (22:07 UTC)
- Expired
- Jul 7, 2015, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WGUS55 KVEF 072207
FFWVEF
AZC015-CAC071-NVC003-080100-
/O.NEW.KVEF.FF.W.0046.150707T2207Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
EASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 600 PM PDT/600 PM MST/
* AT 306 PM PDT /306 PM MST/...DOPPLER RADAR INDICATED A THUNDERSTORM
PRODUCING HEAVY RAIN OVER BULLHEAD CITY. THE STORM IS NEARLY
STATIONARY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BULLHEAD CITY...LAUGHLIN...KATHERINE LANDING...BIG BEND REC AREA
AND MOHAVE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL.
&&
LAT...LON 3504 11491 3527 11473 3526 11442 3510 11441
3493 11463 3492 11479
$$
LERICOS1 follow-up statement
817
WGUS75 KVEF 072344
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 PM PDT TUE JUL 7 2015
AZC015-CAC071-NVC003-072351-
/O.CAN.KVEF.FF.W.0046.000000T0000Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-CLARK NV-
444 PM PDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE...EASTERN SAN
BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3504 11491 3527 11473 3526 11442 3510 11441
3493 11463 3492 11479
$$
PULLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:10 PM PDT, 57 minutes earlier.
Area forecast discussion, Jul 7, 2:10 PM PDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 210 PM PDT TUE JUL 7 2015 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL EXPECTED THIS EVENING ACROSS MUCH OF THE REGION. DRIER CONDITIONS ARE EXPECTED WEDNESDAY BEFORE A POWERFUL PACIFIC SYSTEM BRINGS BREEZY CONDITIONS AND CHANCES FOR SHOWERS AND THUNDERSTORMS TO MAINLY MOUNTAIN AREAS NORTH OF I40 ON THURSDAY. COOLER CONDITIONS WILL ARRIVE THURSDAY AS WELL WITH TEMPERATURES SLOWLY REBOUNDING TO NEAR NORMAL OVER THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. CONVECTION HAS MATERIALIZED ACROSS THE HIGHER TERRAIN THIS AFTERNOON AS ANTICIPATED. WITH A BROADLY DIFFLUENT FLOW ALOFT AND NEARLY FULL SURFACE HEATING TODAY...EXPECT THINGS TO CONTINUE DEVELOPING THROUGH THE EVENING HOURS AND PROGRESS INTO THE LOWER ELEVATIONS WITH TIME AND ALONG OUTFLOW BOUNDARIES. STEERING FLOW IS A LITTLE STRONGER TODAY WHICH WILL HELP MITIGATE THE FLASH FLOOD THREAT SLIGHTLY BUT ANY TRAINING STORMS OR PARTICULARY STRONG DOWNBURSTS WILL CARRY THE RISK OF FLASH FLOODING. THUS...THE FLASH FLOOD WATCH THROUGH THE EVENING LOOKS GOOD. SLIGHTLY STRONGER SHEAR IS PRESENT AS WELL ESPECIALLY ACROSS MOHAVE COUNTY...SO A PULSE SEVERE STORM OR TWO WILL BE POSSIBLE. DRIER CONDITIONS ARE EXPECTED WEDNESDAY AS DRY STABLE AIR PUSHES IN OFF THE PACIFIC IN ADVANCE OF AN INCOMING PACIFIC TROUGH. SOME ISOLATED ACTIVITY WILL REMAIN POSSIBLE ACROSS NORTHERN INYO COUNTY WHICH WILL BE IN CLOSER PROXIMITY TO THE APPROACHING LOW AND MAY BENEFIT FROM VORTICITY MAXIMA ROTATING AROUND THE LOW. ON THURSDAY THE APPROACHING PACIFIC TROUGH WILL CRASH INTO THE WEST COAST AND PUSH EASTWARD ACROSS NEVADA BY THURSDAY EVENING. THIS IS A RATHER UNUSUAL SITUATION FOR MID SUMMER AND WILL BRING MUCH COOLER TEMPERATURES TO THE AREA AS WELL AS BREEZY CONDITIONS. MORE INTERESTINGLY...THERE MAY BE JUST ENOUGH MOISTURE ADVECTED NORTHWARD TO INITIATE SOME SHOWER AND THUNDERSTORM ACTIVITY ACROSS MAINLY THE MORE MOUNTAINOUS TERRAIN OF INYO COUNTY AND SOUTHERN NEVADA. THE CLOSED LOW LOOKS TO MOVE RIGHT OVER THE SIERRA ON THURSDAY SO I INCREASED POPS FURTHER FOR THAT AREA. FATHER EAST...IVE INCREASED POPS MAINLY NORTH OF INTERSTATE 40 AS THE TROUGH MOVES ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. INSTABILITY WILL BE RATHER LIMITED BUT SHOULD BE SUFFICIENT FOR MOUNTAIN CONVECTION. IN THE LOWER ELEVATIONS OF SOUTHERN NEVADA AND INYO COUNTY...INSTABILITY LOOKS MARGINAL AND THE WIND SHEAR MAY OVERWHELM WEAKER UPDRAFTS...BUT WITH STRONG FORCING ASSOCIATED WITH LOW AND THE WIND SHEAR IN PLACE...A FEW STRONGER STORMS MOVING INTO LOWER TERRAIN CANNOT BE COMPLETELY OUTRULED. SO SLIGHT CHANCES FOR THESE AREAS ARE JUSTIFIED. .LONG TERM...FRIDAY THROUGH TUESDAY (FROM PREVIOUS AFD). IT APPEARS WE WILL SEE THE FIRST BREAK IN THE MONSOON PATTERN ACROSS MOST OF OUR FORECAST AREA BY FRIDAY AS A DRY SOUTHWEST FLOW DEVELOPS BEHIND A SHORT WAVE TROUGH LIFTING OVER THE NORTHERN INTERMOUNTAIN REGION. A MEAN TROUGH IS FORECAST TO HOLD ALONG THE WEST COAST THROUGH EARLY NEXT WEEK WHICH WILL KEEP THE MAJORITY OF OUR FORECAST AREA UNDER A DRY SOUTHWEST FLOW. THE SOUTHERN SIERRA AND ESMERALDA COUNTY WILL STILL SEE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AS SOME MOISTURE LINGERS IN PROXIMITY TO THE CENTER OF THE WEST COAST TROUGH. THE MEDIUM RANGE MODELS INDICATE THE MID LEVEL HIGH WILL BECOME CENTERED NEAR AROUND NEW MEXICO WHICH WILL BRING SOUTHEAST TO SOUTHERLY FLOW AND LIMITED MOISTURE SPREADING BACK INTO NORTHWEST ARIZONA AS EARLY AS SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WAS ADDED ACCORDINGLY. THIS PATTERN WILL LEAD TO WELL BELOW NORMAL TEMPERATURES FRIDAY FOLLOWED BY A GRADUAL CLIMB BACK TO NORMAL READINGS THROUGH THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION...FOR MCCARRAN...LOW CONFIDENCE FORECAST ONCE AGAIN DUE TO THUNDERSTORM DEVELOPMENT AND THEIR ASSOCIATED OUTFLOWS. EXPECT A GENERAL SOUTHERLY WIND AT 8-12 KTS UNLESS DISTURED BY OUTFLOWS FROM NEARBY THUNDERSTORMS. THUNDERSTORMS WILL BE POSSIBLE AT THE AIRFIELD THROUGH 4Z BEFORE CHANCES BEGIN TO DIMINISH. THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS EXCEEDING 30KTS. DRIER CONDITIONS ARE EXPECTED WEDNESDAY WITH A BREEZY SOUTHERLY WINDS EXPECTED IN THE AFTERNOON IN THE 10-15KT RANGE WITH GUSTS TO 25KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHOWERS AND THUNDERSTORMS THE MAIN CONCERN AGAIN THIS EVENING...MAINLY NORTH OF A KBIH-KEED-KIGM LINE. GUSTY SURFACE WINDS EXCEEDING 30KTS...CONVECTIVE TURBULENCE...AND CIGS NEAR 10K FT MSL EXPECTED ALONG WITH LOCALLY HEAVY RAIN. SHRA/TSRA WILL DIMINISH BETWEEN 3Z AND 7Z. OTHERWISE EXPECT WINDS FAVORING TYPICAL DIURNAL DIRECTIONAL TRENDS. GUSTS OF 20-25 KTS IN THE AFTERNOON AND EVENING IN THE OWENS VALLEY AND IN AND NEAR KDAG. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...OUTLER LONG TERM...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:09 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 6:21 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 6:47 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 7:37 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Jul 6, 8:54 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 7, 2:52 AM PDT | Flash Flood Watch | VEF | Inyo | 17 hr |
| Jul 7, 1:11 PM PDT | Areal Flood Advisory | VEF | Inyo | 4 hr |
| Jul 7, 2:23 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 6, 5:14 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 6, 6:12 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 6, 6:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 32 min |
| Jul 6, 6:43 PM PDT | Flash Flood Warning | VEF | Clark | 92 min |
| Jul 7, 1:41 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 6, 6:28 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 7, 2:01 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Flash Flood Warnings in Nevada, 2015Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.